Duke Mathematical Journal

Topological sigma model and Donaldson-type invariants in Gromov theory

Yongbin Ruan

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Duke Math. J. Volume 83, Number 2 (1996), 461-500.

First available in Project Euclid: 19 February 2004

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 58D29: Moduli problems for topological structures
Secondary: 57R57: Applications of global analysis to structures on manifolds, Donaldson and Seiberg-Witten invariants [See also 58-XX] 58D10: Spaces of imbeddings and immersions 58F05


Ruan, Yongbin. Topological sigma model and Donaldson-type invariants in Gromov theory. Duke Math. J. 83 (1996), no. 2, 461--500. doi:10.1215/S0012-7094-96-08316-7. http://projecteuclid.org/euclid.dmj/1077244452.

Export citation


  • [B] K. Brown, Cohomology of Groups, Grad. Texts in Math., vol. 87, Springer-Verlag, New York, 1982.
  • [CF] P. Conner and F. Floyd, Differentiable Periodic Maps, Ergeb. Math. Grenzgeb., vol. 33, Academic Press, New York, 1964.
  • [DG] I. Dolgachev and M. Gross, Elliptic threefolds I, Ogg-Shafarevich theory, J. Algebraic Geom. 3 (1994), no. 1, 39–80.
  • [DP] S. K. Donaldson and P. Kronheimer, The Geometry of Four-Manifolds, Oxford Math. Monographs, Oxford Univ. Press, New York, 1990.
  • [F] A. Floer, Symplectic fixed points and holomorphic spheres, Comm. Math. Phys. 120 (1989), no. 4, 575–611.
  • [G] M. Gromov, Pseudoholomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347.
  • [Gr] M. Gross, private communication.
  • [Gr1] M. Gross, The deformation space of Calabi-Yau $n$-folds with canonical singularities can be obstructed, preprint.
  • [M1] D. McDuff, Examples of symplectic structures, Invent. Math. 89 (1987), no. 1, 13–36.
  • [M2] D. McDuff, Elliptic methods in symplectic geometry, Bull. Amer. Math. Soc. (N.S.) 23 (1990), no. 2, 311–358.
  • [M3] D. McDuff, The structure of rational and ruled symplectic $4$-manifolds, J. Amer. Math. Soc. 3 (1990), no. 3, 679–712.
  • [M4] D. McDuff, Lectures on symplectic $4$-manifolds, CIMPA Summer School, Nice 1992, preprint.
  • [M5] D. McDuff, Symplectic manifolds with contact type boundaries, Invent. Math. 103 (1991), no. 3, 651–671.
  • [MS] D. McDuff and D. Salamon, $J$-holomorphic curves and quantum cohomology, University Lecture Series, vol. 6, American Mathematical Society, Providence, RI, 1994.
  • [Mi] J. Milne, Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980.
  • [Mr] D. Morrison, Mirror symmetry and rational curves on quintic threefolds: a guide for mathematicians, J. Amer. Math. Soc. 6 (1993), no. 1, 223–247.
  • [O] T. Oda, Convex bodies and algebraic geometry, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 15, Springer-Verlag, Berlin, 1988.
  • [PW] T. Parker and J. Wolfson, A compactness theorem for Gromov's moduli space, preprint.
  • [R] M. Reid, Decomposition of toric morphisms, Arithmetic and Geometry, Vol. II, Progr. Math., vol. 36, Birkhäuser, Boston, 1983, pp. 395–418.
  • [R1] Y. Ruan, Symplectic topology on algebraic $3$-folds, J. Differential Geom. 39 (1994), no. 1, 215–227.
  • [R2] Y. Ruan, Symplectic topology and extremal rays, Geom. Funct. Anal. 3 (1993), no. 4, 395–430.
  • [R3] Y. Ruan, Symplectic topology and complex surfaces, preprint, Mathematical Sciences Research Institute.
  • [RT] Y. Ruan and G. Tian, A mathematical theory of quantum cohomology, Math. Res. Lett. 1 (1994), no. 2, 269–278.
  • [V] C. Vafa, Topological mirrors and quantum rings, Essays on Mirror Manifolds, International Press, Hong Kong, 1992, pp. 96–119.
  • [Wi] E. Witten, Topological sigma models, Comm. Math. Phys. 118 (1988), no. 3, 411–449.
  • [W1] P. Wilson, The Kähler cone on Calabi-Yau threefolds, Invent. Math. 107 (1992), no. 3, 561–583.
  • [Wo] J. Wolfson, Gromov's compactness of pseudo-holomorphic curves and symplectic geometry, J. Differential Geom. 28 (1988), no. 3, 383–405.
  • [Y] R. Ye, Gromov's compactness theorem for pseudo-holomorphic curves, Trans. Amer. Math. Soc. 342 (1994), no. 2, 671–694.